Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2007, 2:34 PM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 2:34 PM CDT (19:34 UTC)
- Expired
- May 24, 2007, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, WI, Marathon County, WI
The radar
The Green Bay radar (KGRB), 159 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 2:55 PM CDT | TSTM WND DMG | Tomahawk, WI | TREES DOWN IN AND AROUND TOMAHAWK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 241934 SVRGRB WIC069-073-242015- /O.NEW.KGRB.SV.W.0014.070524T1934Z-070524T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 234 PM CDT THU MAY 24 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MARATHON COUNTY IN CENTRAL WISCONSIN... LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN... * UNTIL 315 PM CDT * AT 229 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF MERRILL...OR ABOUT 17 MILES WEST OF WAUSAU...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... TOMAHAWK THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4499 9016 4498 8977 4546 8945 4551 8985 $$ TH
4 follow-up statements
000 WWUS53 KGRB 241945 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 244 PM CDT THU MAY 24 2007 WIC069-073-242015- /O.CON.KGRB.SV.W.0014.000000T0000Z-070524T2015Z/ LINCOLN WI-MARATHON WI- 244 PM CDT THU MAY 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR NORTHERN MARATHON AND LINCOLN COUNTIES... AT 242 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED 7 MILES NORTH OF HAMBURG...OR ABOUT 20 MILES NORTHWEST OF WAUSAU...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IRMA BY 300 PM... TOMAHAWK BY 305 PM... THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4499 9016 4498 8977 4546 8945 4551 8985 $$ TH
000 WWUS53 KGRB 241950 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT THU MAY 24 2007 WIC073-242000- /O.CAN.KGRB.SV.W.0014.000000T0000Z-070524T2015Z/ MARATHON WI- 250 PM CDT THU MAY 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MARATHON COUNTY IS CANCELLED... LAT...LON 4511 9003 4513 8968 4546 8945 4551 8985 $$ WIC069-242015- /O.CON.KGRB.SV.W.0014.000000T0000Z-070524T2015Z/ LINCOLN WI- 250 PM CDT THU MAY 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR LINCOLN COUNTY... AT 246 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MERRILL...OR ABOUT 21 MILES NORTHWEST OF WAUSAU...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IRMA BY 300 PM... CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4511 9003 4513 8968 4546 8945 4551 8985 $$ TH
000 WWUS53 KGRB 242006 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT THU MAY 24 2007 WIC069-242015- /O.CON.KGRB.SV.W.0014.000000T0000Z-070524T2015Z/ LINCOLN WI- 305 PM CDT THU MAY 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR LINCOLN COUNTY... AT 303 PM...LOCAL LAW ENFORCEMENT REPORTED TREES DOWNED IN THE CITY OF TOMAHAWK. THIS STORM WAS LOCATED NEAR IRMA...OR ABOUT 23 MILES SOUTHWEST OF RHINELANDER...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL CONTINUE TO BE NEAR... TOMAHAWK AT 310 PM... LAT...LON 4511 9003 4513 8968 4546 8945 4551 8985 $$ TH
000 WWUS53 KGRB 242014 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 314 PM CDT THU MAY 24 2007 WIC069-242024- /O.EXP.KGRB.SV.W.0014.000000T0000Z-070524T2015Z/ LINCOLN WI- 314 PM CDT THU MAY 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRES AT 315 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. LAT...LON 4511 9003 4513 8968 4546 8945 4551 8985 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:00 AM CDT, 10 hours 34 minutes earlier.
Area forecast discussion, May 24, 4:00 AM CDT, 10 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT THU MAY 24 2007 .SHORT TERM...TODAY THROUGH FRIDAY...THE MAIN FCST CONCERNS ARE STG SOUTH WINDS IN ADVANCE OF THE COLD FRONT TODAY...AND THE THREAT OF SVR TSTMS WITH DAMAGING WINDS THIS AFTERNOON AND EARLY EVG. A GENERAL WEAKENING TREND HAS BEEN NOTED IN THE CONVECTION OVER C/NC WI EARLY THIS MORNING...AND THIS WILL LIKELY CONTINUE. EXPECT SOME PARTIAL CLEARING TO OCCUR OVER THE FA THIS MORNING...WHICH SHOULD ALLOW TEMPS TO RISE RAPIDLY. EXPECT STG SOUTH WINDS 20 TO 30 MPH TO DEVELOP BY AFTERNOON...WITH GUSTS TO 40 MPH POSSIBLE IN MANY AREAS. MIXING THROUGH 800 MB SUPPORTS HIGH TEMPS IN THE UPPER 70S TO MIDDLE 80S. THE WARM TEMPS...COMBINED WITH DEW POINTS RISING TO AROUND 60 DEGREES WILL RESULT IN A MARGINALLY UNSTABLE AIR MASS...WITH CAPES NEAR 1000 J/KG AND LIS -2 TO -4. EXPECT A SQUALL LINE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS IT MOVES INTO C/NC WI THIS AFTERNOON. THIS SQUALL LINE SHOULD REACH EASTERN WI BY EARLY EVG. WITH UNIDIRECTIONAL SSW FLOW INCREASING TO 45-60 KTS IN 850-700 MB LAYER AND AN INVERTED-V PROFILE IN THE LOWER ATMOSPHERE...ANTICIPATE A HIGH LIKELIHOOD OF DAMAGING WIND GUSTS WITH THE MORE ORGANIZED STORMS. SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVG HOURS...FOLLOWED BY CLEARING SKIES OVERNIGHT. FRIDAY SHOULD BE A DRY AND SUNNY DAY UNDER THE INFLUENCE OF A PACIFIC HIGH PRESSURE SYSTEM. GENERALLY WENT ABOVE GUIDANCE TODAY...AND TRENDED TOWARD THE MILDER MET GUIDANCE FOR TONIGHT...AND THE MILDER MAV GUIDANCE FOR FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. GFS AND ECMWF IN PRETTY GOOD AGREEMENT THAT A DECENT SHORTWAVE TROUGH WILL MOVE THROUGH SATURDAY AFTERNOON AND NIGHT. THERE APPEARS TO BE SUFFICIENT DYNAMICS FOR SCATTERED SHOWERS AND THUNDERSTORMS DESPITE LITTLE MOISTURE. MOSTLY DRY AND COOLER FOR SUNDAY AND MEMORIAL DAY WITH FROST POSSIBLE MONDAY MORNING. ANOTHER UPPER SYSTEM WILL APPROACH NEXT TUESDAY NIGHT OR WEDNESDAY. IT SEEMS STRONG ENOUGH TO PRODUCE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. AFTER THAT MOVES THROUGH BOTH MODELS SUGGEST THAT A WESTERN NORTH AMERICAN RIDGE WILL FORM TOWARDS THE END OF NEXT WEEK WITH NORTHWEST FLOW ACROSS THE GREAT LAKES. && .AVIATION...A COLD FRONT WILL MOVE THROUGH THE FCST AREA THIS AFTERNOON AND EARLY EVENING. SCT SHRA/TSRA WILL CONTINUE IN CENTRAL AND NORTH CENTRAL WI THIS MORNING...THEN INCREASE IN COVERAGE AND INTENSITY AHEAD OF THE FRONT THIS AFTERNOON. THE MAIN AREA OF SHOWERS AND TSTMS WILL SPREAD INTO EASTERN WI DURING THE EARLY EVENING HOURS. MVFR CONDITIONS WILL BE PREVALENT WITH THE TSTM ACTIVITY...WITH ISOLD IFR CONDITIONS IN THE HEAVIER DOWNPOURS. STG SYNOPTIC SCALE SOUTH WINDS WILL DEVELOP IN ADVANCE OF THE COLD FRONT. IN ADDITION...DAMAGING WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND EARLY EVG. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TSK/RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 24, 11:45 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT THU MAY 24 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE OF SEVERE STORMS WILL OCCUR BETWEEN 2 PM AND 8 PM. LOCALLY HEAVY RAINFALL...WITH AMOUNTS OF AN INCH OR TWO...CAN ALSO BE EXPECTED...ESPECIALLY OVER CENTRAL AND NORTH CENTRAL WISCONSIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. IT IS TOO EARLY TO TELL IF THEY WILL BE SEVERE...SO BE SURE TO MONITOR LATER FORECASTS FOR THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS MAY NEED TO BE ACTIVATED THIS AFTERNOON IN CENTRAL AND NORTH CENTRAL WISCONSIN...AND DURING THE LATE AFTERNOON AND EARLY EVENING IN NORTHEAST AND EAST CENTRAL WISCONSIN. LMZ521-522-541>543-564-251645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE. TSK/RDM WEATHER.GOV/GREENBAY ECKBERG/TE WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, May 24, 2:00 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT THU MAY 24 2007 WIZ005-010-018-019-030-035-036-045-250100- VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...ANTIGO...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA 200 PM CDT THU MAY 24 2007 ...GUSTY WINDS WITH A LINE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON... A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL SLOWLY WORK OVER CENTRAL AND NORTHCENTRAL WISCONSIN THIS AFTERNOON. THROUGH 6 PM...WIND GUSTS TO 50 MPH MAY ACCOMPANY THE HEAVIER SHOWERS AND STORMS DURING PASSAGE. BRIEF TORRENTIAL RAINFALL IS ALSO LIKELY. LOCALLY EVEN HIGHER WIND GUSTS WILL BE POSSIBLE WITH ANY SEVERE STORMS WHICH MAY DEVELOP. WIZ011>013-020>022-031-037>040-048>050-073-074-250100- FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING CRANDON...CRIVITZ...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON AND TWO RIVERS 200 PM CDT THU MAY 24 2007 ...GUSTY WINDS WITH A LINE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON... A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL SLOWLY WORK INTO NORTHEAST WISCONSIN AFTER 4 PM. WIND GUSTS WELL AHEAD OF THE LINE WERE ALREADY AS HIGH AS 45 MPH THIS AFTERNOON. AS THE LINE PASSES OVER BETWEEN 4 PM AND 8 PM...WIND GUSTS TO 50 MPH MAY ACCOMPANY THIS LINE DURING PASSAGE AS WELL AS LOCALLY HEAVY RAINFALL. LOCALLY EVEN HIGHER WIND GUSTS WILL BE POSSIBLE WITH ANY SEVERE STORMS WHICH MAY DEVELOP. TDH WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:46 AM CDT | Wind Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 5 hr |
| May 24, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 27 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 49 min |
| May 24, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 45 min |
| May 24, 3:46 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 44 min |
| May 24, 4:07 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 28 min |
| May 24, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 45 min |
| May 24, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 24 min |
| May 24, 4:33 PM CDT | Special Marine Warning | GRB | 100 min | |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 26 min |
| May 24, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.